MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STAGBEETLE FORCEPS 125MM; MISC ORTHO SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STAGBEETLE FORCEPS 125MM; MISC ORTHO SURGICAL INSTRUMENT
Model Number 398.93
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation summary could not be completed; no conclusion could be drawn at the time of filing this report.The product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Items will not be returned.The customer will send to warranty department for a repair, 393.10 t-handle chuck 398.9.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on july 19, 2019, the universal chuck with t-handle was bent and the tip of the bone spreader beak broke off during inspection.There was no patient involvement.This complaint involves two (2) devices.This report is for one (1) bone spreader 7 mm beak width this report is for 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary background: it was reported on (b)(6) 2019, the universal chuck with t-handle was bent and the tip of the bone spreader beak broke off during inspection.There was no patient involvement.This complaint involves two (2) devices.Investigation flow: damage.Visual inspection: the stagbeetle forceps 125 mm (p/n: 398.96, lot # t955386) was returned and received at us cq.Upon visual inspection, it was observed that the device was broken and the broken fragments were not returned to us cq.The etch on the device was faded.No other issues were identified with the returned components of the device.Dimensional inspection no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device and broken fragments not being returned.The device received is broken.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the stagbeetle forceps 125 mm (p/n: 398.96, lot # t955386) asn the returned device is broken and the broken fragments were not returned.There is no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied on the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A review of the device history record device history lot part number: 398.96, lot number: t955386, manufacturing site: tuttlingen, release to warehouse date: 01-dec-2010.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STAGBEETLE FORCEPS 125MM
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8902786
Report Number2939274-2019-59868
Device Sequence Number13506954
Product Code LXH
UDI-Device Identifier10886982201980
UDI-Public(01)10886982201980
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.93
Device Catalogue Number398.96
Device Lot NumberT955386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer09/03/2019
10/01/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date09/04/2019
10/03/2019
Patient Sequence Number1